Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 12, 2006, 5:19 PM EDT for Kings County, New York County, Queens County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 12, 2006, 6:15 PM EDT
- In force
- 56 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Kings County, NY, New York County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 122120
FFWOKX
NYC047-061-081-122215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
519 PM EDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
KINGS COUNTY IN SOUTHEAST NEW YORK...
NEW YORK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 615 PM EDT...
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR BATTERY PARK...OR ABOUT
NEAR CROWN HEIGHTS...MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONE
PARK...ASTORIA...TRIBOROUGH BRIDGE...JACKSON HEIGHTS...LAGUARDIA
AIRPORT...JAMAICA...FLUSHING...WHITESTONE AND BAYSIDE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4070 7404 4063 7399 4072 7373 4082 7379
4081 7389
$$
MPS1 follow-up statement
000
WGUS71 KOKX 122209
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
609 PM EDT WED JUL 12 2006
NYC047-061-081-122219-
NEW YORK NY-KINGS NY-QUEENS NY-
609 PM EDT WED JUL 12 2006
...THE FLASH FLOOD WARNING FOR QUEENS...KINGS AND NEW YORK COUNTIES
WILL BE ALLOWED TO EXPIRE AT 615 PM EDT...
LAT...LON 4070 7404 4063 7399 4072 7373 4082 7379
4081 7389
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 12, 3:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
325 PM EDT THU JUL 12 2006
.NEAR TERM (THROUGH 8 PM THIS EVENING)...
A TORNADO WATCH REMAINS IN EFFECT FOR THE LOWER HUDSON VALLEY AND
NORTHERN NJ UNTIL 8 PM.
HIGH VERTICAL WIND SHEAR WITHIN THE LOW LEVEL BOUNDARY SOUTH OF THE
OUTFLOW BOUNDARY TO OUR NORTH COULD PRODUCE DAMAGING WINDS WITH
ISOLATED TORNADOES WITHIN THE WATCH AREA.
A FLOOD WATCH REMAINS IN EFFECT FOR THE LOWER HUDSON
VALLEY...PASSAIC AND BERGEN COUNTIES IN NJ AND SOUTHERN CT
ALTHOUGH TSTM CELLS ARE MOVING WITH AN AVERAGE VELOCITY OF 250 DEGS
AT 25 KTS...TRAINING OF THESE STORMS WITHIN THE LOW LEVEL MOISTURE
CONVERGENCE ZONE SOUTH OF THE OUTFLOW BOUNDARY COULD STILL PRODUCE
FLOODING. FOR THIS REASON...THE FLOOD WATCH WILL CONTINUE FOR THE
AREA ABOVE.
LOW PRESSURE NORTHEAST OF DETROIT WILL TRACK NORTHEAST...RIDING
ALONG A STATIONARY FRONT ACROSS UPSTATE NY. RAIN CHANCES WILL BE ON
THE INCREASE AS THIS LOW MOVES EAST...STRENGTHENING THE LOW-LEVEL
CONVERGENCE AND DRAGGING A COLD FRONT SOUTHEAST ACROSS THE OH
VALLEY. THE PRE-FRONTAL TROUGH/OUTFLOW BOUNDARY WILL SERVE AS THE
FOCUS FOR AFTERNOON AND EVE TSTMS. AS SHORT WAVE ENERGY TRAVERSES
THE TROUGH...CONVECTION WILL LIKELY SHIFT EAST INTO THE TRI-STATE
AREA.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LOW CONTINUES SLOW TRACK TO THE EAST ACROSS AND OFF THE NEW ENGLAND
COAST BY THURSDAY MORNING. AS THE TRAILING COLD FRONT SAGS SLOWLY
SE...NUMEROUS SHOWERS AND TSTMS WILL PREVAIL...ESPECIALLY UNTIL AT
LEAST MIDNIGHT. I DECIDED TO INCREASE POPS TO CATEGORICAL ACROSS THE
ENTIRE REGION OVERNIGHT.
COLD FRONT TRAILING FROM THIS LOW WILL MOVE THROUGH THE AREA BY LATE
AFTERNOON. AREA STILL IN THE WARM AND HUMID AIRMASS SO WILL CONTINUE
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER
VALUES LOWERING THURSDAY...TO 1.5 TO 2.0 INCHES. COULD STILL SEE
SOME HEAVY RAINFALL BUT WILL BE SHORTER DURATION AND DO NOT
ANTICIPATE ADDITIONAL FLOODING PROBLEMS.
DRIER AIR MOVES IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY AS
WEAK HIGH BUILDS DOWN ACROSS NEW ENGLAND. COLD FRONT STALLS IN THE
MID ATLANTIC. AIRMASS NOT THAT MUCH COOLER BEHIND THE FRONT...AND
WITH SUNSHINE MODIFYING THE AIR WILL SEE TEMPERATURES IN THE UPPER
80S TO LOWER 90S FRIDAY.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
WE CLOSELY FOLLOWED THE HPCS LATEST FORECAST GUIDANCE...WHICH
SHOWED HIGH PRESSURE OVER THE REGION FOR SATURDAY. A STATIONARY
FRONT AND WAVE OF LOW PRESSURE ACROSS THE SOUTHERN MID ATLANTIC IS
FORECAST TO DRIFT SLOWLY NE...CAUSING PERIODS OF CLOUDS ALONG WITH A
CHC OF SHOWERS AND TSTMS SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY
A STRONGER COLD FRONT MOVING SE ACROSS THE REGION...WHICH COULD
PRODUCE SEVERE WEATHER LATE TUE INTO WEDNESDAY.
&&
.AVIATION...
GENERALLY LOOKING AT VFR CEILINGS AND MVFR VSBYS IN FOG/HAZE THROUGH
THE OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL OCCASIONALLY PRODUCE
MVFR CEILINGS THROUGH THIS EVENING...WHILE WINDS WINDS WILL VEER
AROUND FROM THE SW TO W BY MORNING AS THE COLD FRONT APPROACHES FROM
THE NW. SOME OF THE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND
GUSTY WINDS. A STRENGTHENING LOW-LEVEL JET THIS EVENING MAY PRODUCE
LLWS OF +/- 10 KT THROUGH THE OVERNIGHT. CONFIDENCE FOR LATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS IS HIGH..ESPECIALLY FOR
THE NYC AND INLAND TERMINALS...TO A LESSER EXTENT THOUGH NEAR THE
COAST (KISP/KBDR/KGON). AFTER THE INITIAL ROUND OF CONVECTION THIS
AFTERNOON/EARLY THIS EVENING...ADDITIONAL CONVECTION IS POSSIBLE
OVERNIGHT...BUT CONFIDENCE IS LOW AT THIS TIME. THIS MAY BE BEST
HANDLED BY CARRYING A CB OVERNIGHT.
&&
.MARINE...
SEAS CONTINUE TO HOVER AROUND 4 FT THIS AFTERNOON...BUT WITH SW
FETCH...WILL SEE SEAS BUILDING TO 4-6 FT ON OCEAN WATERS THIS
EVENING AND CONTINUING THROUGH THROUGH THU.
WINDS MAY OCCASIONALLY GUST TO NEAR 25 KTS...ESPECIALLY ON EASTERN
OCEAN WATERS THIS EVENING...BUT WILL KEEP JUST BELOW ADVISORY
CRITERIA AS 25-30 KT WIND GUSTS SHOULD HAVE A HARD TIME MIXING DOWN
UNDER THE INVERSION.
WILL CONTINUE TO KEEP AN EYE FOR ANY TSTMS ON AREA WATERS...AS
STORMS WILL BE CAPABLE OF TORRENTIAL DOWNPOURS...HAIL...FREQUENT
LIGHTNING AND VERY GUSTY WINDS.
OTHERWISE...SEAS DROP TO 2-4 FT ON OCEAN WATERS BY THU NIGHT.S-SW
FLOW CONTINUES ON AREA WATERS THROUGH THE WEEKEND.
&&
.HYDROLOGY...
BECAUSE CONDITIONS REMAIN FAVORABLE FOR A SERIES OF TSTMS TO MOVE
ALONG THE SAME AREA OR TRAIN...A FLOOD WATCH FOR HEAVY RAINFALL
ACROSS MUCH OF CONNECTICUT AND INTO THE LOWER HUDSON VALLEY AND
PORTIONS OF NORTHEAST NEW JERSEY REMAINS IN EFFECT. RAINFALL IN
THESE AREAS COULD TOTAL 1.5 TO 2.0 INCHES WITH LOCALLY HIGHER
AMOUNTS. RAINFALL COULD LEAD TO FLOODING OR FLASH FLOODING OF
SMALLER RIVERS AND STREAMS. IN OTHER AREAS...1 TO 1.5 INCHES OF
RAINFALL IS POSSIBLE. LOCALIZED URBAN FLOODING WILL BE POSSIBLE IN
SOME OF THE HEAVIER SHOWERS.
ADDITIONAL RAINFALL IS POSSIBLE THURSDAY INTO THURSDAY EVENING WITH
ABOUT ONE QUARTER INCH. DRY WEATHER RETURNS LATE THURSDAY NIGHT INTO
FRIDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>012 FROM 4 PM WEDNESDAY TO 6 AM
THURSDAY.
NJ...FLOOD WATCH FOR NJZ002>004 FROM 4 PM WEDNESDAY TO 6 AM
THURSDAY.
TORNADO WATCH FOR NJZ002>006-011 UNTIL 8 PM WEDNESDAY.
NY...FLOOD WATCH FOR NYZ067>071 FROM 4 PM WEDNESDAY TO 6 AM
THURSDAY.
TORNADO WATCH FOR NYZ067>071 UNTIL 8 PM WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
ANZ350-353 UNTIL 2 AM FRIDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ355
FROM 8 PM WEDNESDAY TO 2 AM FRIDAY.
&&
GCHazardous weather outlook, Jul 12, 4:46 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 446 AM EDT WED JUL 12 2006 CTZ005>012-NJZ002>004-NYZ067>071-131015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 446 AM EDT WED JUL 12 2006 ...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT DEVELOPING SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE HEAVY RAIN LATE THIS AFTERNOON AND INTO TONIGHT. RAINFALL OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALL STREAMS. HEAVY RAINFALL IN A BRIEF TIME COULD EVEN LEAD TO SOME FLASH FLOODING. SEE NYCFFAOKX FOR DETAILS. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR FLOOD AND/OR SEVERE WEATHER REPORTS TODAY AND TONIGHT. NJZ005-006-011-NYZ072>081-131015- ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 446 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON AND INTO TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR SEVERE WEATHER REPORTS. ANZ350-353-131015- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 446 AM EDT WED JUL 12 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED FOR HAZARDOUS SEAS OF 4 TO 6 FEET TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO NEAR 35 KTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT SEAS OF 4 TO 6 FT WILL CONTINUE UNTIL LATE THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. ANZ355-131015- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 AM EDT WED JUL 12 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SMALL CRAFT SEAS OF AROUND 5 FT WILL BE DEVELOPING THIS EVENING AND CONTINUING THROUGH THE OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO NEAR 35 KTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE UNTIL LATE THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. ANZ330-335-338-131015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 446 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO NEAR 35 KTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
In the hours before
Local storm report, Jul 12, 4:07 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
407 PM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO TARRYTOWN 41.06N 73.87W
07/12/2006 WESTCHESTER NY TRAINED SPOTTER
POSSIBLE TORNADO TOUCHDOWN WITH TREES DOWN AND WIRES
DOWN.
&&
JOHNMLocal storm report, Jul 12, 4:15 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
415 PM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO HAWTHORNE 41.10N 73.79W
07/12/2006 WESTCHESTER NY FIRE DEPT/RESCUE
TORNADO DAMAGE, BUILDING COLLAPSED WITH PEOPLE TRAPPED
&&
JOHNMSpecial weather statement, Jul 12, 4:16 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 416 PM EDT WED JUL 12 2006 NYZ072-073-076-077-122115- BRONX-NASSAU-NEW YORK (MANHATTAN)-QUEENS- 416 PM EDT WED JUL 12 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX...NASSAU...NEW YORK AND QUEENS COUNTIES... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLUSHING...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR GREAT NECK BY 425 PM. NEAR MANHASSET BY 430 PM. 5 MILES SOUTH OF PORT WASHINGTON BY 435 PM. NEAR MINEOLA BY 440 PM. NEAR WESTBURY BY 445 PM. NEAR HICKSVILLE BY 450 PM. SMALL HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM. JC
Special weather statement, Jul 12, 4:18 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 418 PM EDT WED JUL 12 2006 NJZ005-006-011-NYZ072-074-075-122100- ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-RICHMOND (STATEN IS.)-UNION- 418 PM EDT WED JUL 12 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ESSEX...HUDSON...KINGS...NEW YORK...RICHMOND AND UNION COUNTIES... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION...OR NEAR LINDEN...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR ELIZABETH BY 425 PM. NEAR BAYONNE BY 430 PM. NEAR JERSEY CITY BY 440 PM. NEAR BATTERY PARK BY 445 PM. NEAR FLATBUSH BY 450 PM. NEAR CROWN HEIGHTS BY 455 PM. SMALL HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM. JC
Special weather statement, Jul 12, 4:55 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 455 PM EDT WED JUL 12 2006 NJZ003-004-006-NYZ069-071>073-076-077-122145- BERGEN-BRONX-EASTERN PASSAIC-HUDSON-NASSAU-NEW YORK (MANHATTAN)-QUEENS-ROCKLAND-SOUTHERN WESTCHESTER- 455 PM EDT WED JUL 12 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...HUDSON...NASSAU...NEW YORK...PASSAIC...QUEENS... ROCKLAND AND WESTCHESTER COUNTIES... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAYNE TO ASTORIA... OR ALONG A LINE EXTENDING FROM WAYNE TO MIDTOWN MANHATTAN...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR HAWTHORNE BY 500 PM. NEAR PARAMUS BY 505 PM. NEAR ORADELL BY 510 PM. NEAR RIVERDALE BY 515 PM. NEAR NORWOOD BY 520 PM. NEAR YONKERS BY 525 PM. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. JC
Local storm report, Jul 12, 5:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE UPTON NY
510 PM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG HAWTHORNE 41.10N 73.79W
07/12/2006 WESTCHESTER NY FIRE DEPT/RESCUE
UNCONFIRMED TORNADO DAMAGE, BUILDING COLLAPSED WITH PEOPLE
TRAPPED
&&
JOHNMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:40 AM EDT | Flood Watch | OKX | Orange, Putnam, Rockland, Westchester | 24 hr |
| Jul 12, 2:39 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 51 min |
| Jul 12, 2:41 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 12, 3:43 PM EDT | Tornado Warning | OKX | Westchester | 20 min |
| Jul 12, 4:03 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 12, 5:03 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 12, 5:08 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jul 12, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 37 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 24 min |
| Jul 12, 5:27 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 12, 6:15 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jul 12, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 14 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.